MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; PERIPHERAL

MICROVENTION, INC. AZUR CX 35 DETACHABLE; PERIPHERAL
Model Number 45-750617
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the case was a right internal iliac aneurysm embolization.Access for the embolization used a 7f 45cm destination sheath placed directly into the right iia & a 4f 65cm angled glidecath was used for coil delivery.After 7 azur coils were successfully delivered the next coil was the 6mmx17cm.After each coil detachment the catheter was flushed with saline.During the placement of the 6mmx17cm coil while advancing the coil into the coil pack the coil detached from the pusher wire half inside the coil pack & inside the catheter.The physician tried to push the coil into the pack with another wire but the coil would not track out of the catheter.The physician decided to take out the 4f glidecath with the coil inside the catheter.The coil come out intact.He flushed the 4f catheter & placed it back into the coil pack to continue the case.The next coil that went through the catheter deployed successfully.A second vessel was embolized but we used a 65cm navi for the deployment of the last 5 coils.Embolization of iia aneurysm was a success with vessel occlusion.No patient injury was reported.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.The device has been returned for evaluation.A supplemental mdr will be submitted following the completion of the investigation.
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher, implant, catheter.Items not returned for evaluation: introducer, dispenser hoop, shrink lock, v-grip.The visual analysis of the returned items found that the implant was not attached to the pusher.The implant was returned stretched at the proximal section and separated from the pusher.Investigation of the pusher found the monofilament broken, indicating that the device experienced a tensile break.The returned catheter was found to be flattened at 11cm and 39cm from the proximal tip of the hub.The investigation of the returned coil system found the implant stretched at the proximal section and separated from the pusher.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant, but stretching is consistent with the device experiencing retraction forces over specification.The catheter used with the coil system during the procedure was found to be flattened at 11cm and 39cm from the proximal tip of the hub, which may have caused or contributed to the reported complaint.
 
Event or Problem Description
See h10.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
PERIPHERAL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19149639
Report Number2032493-2024-00314
Device Sequence Number7800618
Product Code KRD
UDI-Device Identifier00812636021041
UDI-Public(01)00812636021041(11)230810(17)280731(10)0000406843
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-750617
Device Lot Number0000406843
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexMale
Patient Weight69 KG